Alert archive / Arkansas / Wind Advisories in 2026

Wind Advisory 8, NWS Memphis, TN

March 31, 2026Dunklin County, Pemiscot County, Missouri; 4 counties in Arkansas

NWS Memphis, TN issued this wind advisory at Mar 31, 2026, 11:21 AM CDT for Dunklin County, Pemiscot County, Missouri; 4 counties in Arkansas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2026, 11:21 AM CDT (16:21 UTC)
Expired
Mar 31, 2026, 6:00 PM CDT
In force
7 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2026-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2026-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-604 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

183 
WWUS74 KMEG 311621
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1121 AM CDT Tue Mar 31 2026

ARZ009-018-026-028-MOZ113-115-312300-
/O.NEW.KMEG.WI.Y.0008.260331T1621Z-260331T2300Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Kennett, Paragould, Piggott, Corning,
Jonesboro, Blytheville, and Caruthersville
1121 AM CDT Tue Mar 31 2026

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, and 
  Pemiscot.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JAB
1 follow-up statement
926 
WWUS74 KMEG 312257
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
557 PM CDT Tue Mar 31 2026

ARZ009-018-026-028-MOZ113-115-010000-
/O.EXP.KMEG.WI.Y.0008.000000T0000Z-260331T2300Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-
Including the cities of Corning, Kennett, Jonesboro,
Caruthersville, Blytheville, Piggott, and Paragould
557 PM CDT Tue Mar 31 2026

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

The threat has ended.

$$

Schlessiger

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 31, 6:35 AM CDT, 4 hours 46 minutes earlier. Its key messages:

  • Issued at 634 AM CDT Tue Mar 31 2026
  • A significant warming trend will bring temperatures 10 to 15 degrees above normal this week, with high temperatures in the low to mid 80s through at least Thursday.
  • Breezy conditions are expected today with south wind gusts near 30 to 35 MPH over the Mississippi River delta.
  • Showers and thunderstorms will return to the forecast by Wednesday, with a 50% to 80% chance of rainfall starting on Thursday through the weekend.
Area forecast discussion, Mar 31, 6:35 AM CDT, 4 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
635 AM CDT Tue Mar 31 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 634 AM CDT Tue Mar 31 2026

- A significant warming trend will bring temperatures 10 to 15
  degrees above normal this week, with high temperatures in the
  low to mid 80s through at least Thursday.

- Breezy conditions are expected today with south wind gusts near
  30 to 35 MPH over the Mississippi River delta.

- Showers and thunderstorms will return to the forecast by
  Wednesday, with a 50% to 80% chance of rainfall starting on
  Thursday through the weekend.

&&

.DISCUSSION...
(Today through Monday)
Issued at 1203 AM CDT Tue Mar 31 2026

Tuesday's forecast will largely be a repeat of Monday, though a
tad warmer and maybe a bit windier. The pressure gradient is
tightening between a strong Bermuda High and an approaching cold
front, which translates to elevated south/southwesterly wind
gusts at the surface. Widespread 25-30 MPH wind gusts are
expected Tuesday, with a pocket of higher gusts up to 35 MPH.
HREF depicts low probabilities (10-20%) of meeting Wind Advisory
criteria in the Missouri Bootheel area, so this will be something
to just monitor throughout the day.

These strong south winds will also aid in significant WAA,
bringing our temperatures 10-15 degrees above normal for the next
couple days. MEM airport's records are in danger of being broken
on both Tuesday and Wednesday with forecast temps in the mid 80s.

Moving into midweek, the upper level pattern starts to adopt more
of a southwesterly flow regime aloft. This will allow for large
scale lift at the surface coinciding with a series of cold fronts
becoming stationary and lifting back north as warm fronts. This
marks a significant pattern shift through the end of the forecast
period. The next cold front's timing has been pushed back for the
last couple model runs, now looking like it won't move through
until Thursday morning, bringing PoPs back up to the 70-80%
range. This same front will most likely stall out Friday, keeping
us in a wet pattern through the weekend. Ensemble profiles
indicate a messy convective regime Thursday through Sunday along
this complex forecast of stalled fronts and subtle shortwaves.

No one particular day is jumping out for a synoptic severe
weather setup; the joint probabilities of CAPE > 500 J/kg and
bulk shear > 30 kts (a good "first guess" at severe weather
ingredients) are still less than 10% each day next week per the
LREF. It will most likely be several days of widespread showers
and thunderstorms until the front is able to clear the area on
Sunday. Temperatures drop significantly after the final FROPA
into the mid 60s Sunday afternoon. From a rainfall standpoint,
QPF totals also continue to decrease with each subsequent model
run. Ensemble totals are now more in the 1.5" realm over the
course of 4 days. This more manageable amount should help
alleviate our drought without posing much of a flash flooding
threat.

CAD

&&

.AVIATION...
(12Z TAFS)
Issued at 634 AM CDT Tue Mar 31 2026

A BKN MVFR deck had spread through north MS earlier this morning
and had reached a MEM-MKL line at 1130Z. This deck wasn't
particularly well-handled by guidance. Expect a near repeat of
Monday with respect to CIG trends, perhaps with an earlier
transition to VFR today, given the stronger/deeper low level
mixing.

TSRA chances at TUP this afternoon are near the PROB30 threshold
at best. Given the HRRR depiction of an uncapped moderately
unstable atmosphere, a PROB30 was included in the TUP TAF. It
will still likely take some forcing or differential heating to
get an isolated TSRA or two to develop over northeast MS this
afternoon.

&&

.FIRE WEATHER...
Issued at 1203 AM CDT Tue Mar 31 2026

Minimal fire danger concerns are expected for the foreseeable
future, with minRH values remaining above 35%. Widespread
rainfall amounts of 1-2" are expected from Wednesday through
Sunday, which will likely help our ongoing drought conditions.
Some gusty south winds could occur across northeast AR and the MO
Bootheel, especially Tuesday afternoon.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CAD
AVIATION...PWB

Nearby

Wind Advisories in Arkansas, 2026Wind Advisories in Missouri, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.